Virginia, 2011Flash Flooding in Virginia, March 10, 2011
March 10, 2011 · NWS LWX · 10 events in 6 counties and zones
Low pressure passed through the Great Lakes on the 10th. A strong cold front associated with this system slowly moved through northern and central Virginia during the afternoon and evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure passed through the Great Lakes on the 10th. A strong cold front associated with this system slowly moved through northern and central Virginia during the afternoon and evening hours. A southeast wind between this system and high pressure over the Atlantic Ocean pumped in copious amounts of moisture across the region. The deep moisture combined with strong lift from the front and limited instability to trigger showers and thunderstorms. Some thunderstorms produced locally heavy amounts of rain in a short period of time which led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Mar 10, 1:35 PM EST, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 10, 1:35 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
135 PM EST THU MAR 10 2011
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. THE
FRONT WILL MOVE OFF THE COAST FRIDAY. HIGH PRESSURE WILL RETURN
FOR THE EARLY PART OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE FOR SEVERE THUNDERSTORM WATCH 49. ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE CAPABLE OF PRIMARILY DAMAGING WIND GUSTS
THIS AFTERNOON/EARLY EVENING.
CWA REMAINS IN A MOIST STABLE WEDGE OF AIR...WITH A WARM FRONT
STILL SOUTH OF THE CWA AND AN OCCLUDED FRONT BACK INTO WEST
VIRGINIA. LOW CLOUDS AND SOME LIGHT RAIN AND DRIZZLE WILL CONTINUE
INTO EARLY AFTERNOON...HOWEVER THE WARM FRONT SHOULD MAKE
SOMEWHAT OF A NORTHWARD PROGRESS INTO THE CWA LATER THIS
AFTERNOON. IF THIS HAPPENS THERE MAY BE A FEW BREAKS IN THE CLOUDS
/ALTHOUGH LIKELY NOT MANY/...WHICH WOULD SUPPORT WEAK INSTABILITY.
BUT EVEN WITH VIRTUALLY NO INSTABILITY...WIND FIELDS/SHEAR
PROFILES ARE SUCH THAT ORGANIZED LINEAR CONVECTION MAY DEVELOP
LATER THIS AFTERNOON/EARLY EVENING. WITH THIS...THERE IS A SEVERE
RISK FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES. MOST AT RISK
AREA IS THE NORTH CENTRAL VA PIEDMONT EAST THROUGH SOUTHERN
MARYLAND. AND OBVIOUSLY A HEAVY RAINFALL AND FLOODING RISK WILL
CONTINUE ACROSS THE CWA...WITH THE LATE AFTERNOON/EARLY EVENING
BEING THE MAIN WINDOW OF TIME FOR CONCERN...AND FLOOD WATCHES
REMAIN IN EFFECT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
THE COLD FRONT WILL PASS MOVE OFF TO OUR NORTHEAST LATE THIS EVENING
INTO THE OVERNIGHT HOURS. HEAVY RAINFALL IS EXPECTED ALONG AND AHEAD
OF THE FRONT THIS EVENING ACROSS THE NORTHEASTERN HALF OF THE CWA.
WILL CONTINUE WITH THE FLOOD WATCH. THE THREAT FOR SEVERE T-STORMS
WILL CONTINUE INTO EARLY THIS EVENING ESPECIALLY ACROSS THE VIRGINIA
PIEDMONT INTO LOWER SOUTHERN MARYLAND. CONDITIONS WILL IMPROVE
BEHIND THE FRONT FROM WEST TO EAST TONIGHT.
UPSLOPE SNOW IS EXPECTED FOR LOCATIONS ALONG AND WEST OF THE
ALLEGHENY FRONT. A WINTER WEATHER ADVISORY MAY BE WARRANTED FOR THIS
AREA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE MAJORITY OF THE XCTG WX WL TAKE PLACE TDA AND TNGT. CD FNT WL HV
MOVED OFF THE CST BY FRI MRNG. WINDS WL BE TURNING TO THE NW WHICH WL
BEGIN THE PROCESS OF ALLEVIATING THE CSTL FLD THREAT. WHILE THE
WINDS WL BEGIN THEIR WRLY TURN THIS WON'T BE COMPLETED BY 12Z FRI SO
WE'VE XTND THE CSTL FLD WTCH THRU FRI MRNG. ANOTHER COMPLICATING
FACTOR (ON THE TIDAL PTMC) WL BE THE ADDED FRESHWATER - DPENDING ON
HOW MUCH THE PTMC BASIN RCVS TDA WL GIVE US A BETTER IDEA OF HOW
HIGH THE RVR WL BECOME BLO KEY BRIDGE FRI/SAT.
AFTR THE FLDG/WINTRY WX OF LAST SUN AND TDA BOTH THE FCST STAFF AND
THEP UBLIC WL BE LOOKING FOR A BRK...AND THANKFULLY THAT LOOKS LK
WHAT WL BE RCVD. HEMISPHERIC 500 MB CHART SHOWS FLOW ACROSS THE U.S.
BCMG ZNL FOR MUCH OF THE WK AHD...WHICH SHOULD TRANSLATE INTO HIGH
TEMPS IN THE 50S. THERE COULD E A FEW SHORT WVS IN THE OVERALL
PATTERN TO BRING SOME LGT PCPN TO THE AREA...BUT NO MORE SOAKERS IN
THE WK AHD.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
EXPECT REMAINDER OF THE AFTERNOON TO OSCILLATE BETWEEN IFR AND
MVFR CONDITIONS. WILL LIKELY LEAN MORE TOWARD IFR BUT CANT RULE
OUT IMPROVED CIGS/VSBYS INTO MVFR BEFORE VSBYS WOULD LOWER AGAIN
INTO IFR IN HEAVY RAINFALL LATER THIS AFTERNOON. MAIN HEAVY
RAINFALL IS MOST LIKELY AT THE HUBS BETWEEN 21-01Z...AND THIS
CORRESPONDS WHEN THERE COULD BE AN ISOLATED THUNDERSTORM WTIH
GUSTY WINDS. WIND SHIFT OCCURS THIS EVENING BEHIND A COLD FRONT.
LAMP HOLDS ONTO IFR CONDITIONS AFTER THEN...BUT BELIEVE CONDITIONS
WILL IMPROVE SOONER THAN THE LAMP IN THE WAKE OF THE WIND SHIFT.
VFR CONDS XPCTD FROM FRI THRU THE BEGINNING OF THE NEW WK.
&&
.MARINE...
UPDATE TO RAISE GALE OVER MOST OF THE BAY AND LOWER TIDAL POTOMAC.
ALREADY HAVE HAD WINDS AROUND 30 KNOT AND LOCAL MODELS SUGGESTS
WIND NEAR GALES EVEN OUTSIDE OF ANY CONVECTION.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH TONIGHT. WILL
REALLY HAVE TO WATCH THE LOWER TIDAL POTOMAC AND UP THE BAY THIS
AFTERNOON/EARLY EVENING AS SOME LOCAL MODEL GUIDANCE HINTS WE MAY
GET CLOSE TO GALES. WILL KEEP AN EYE ON IT. IN ADDITION...IN ANY
CONVECTION THAT DEVELOPS THIS AFTERNOON THERE MAY BE STRONG GUSTY
WINDS ASSOCIATED WITH IT.
SCA WL BE IN EFFECT FOR THE LOWER PTMC AND THE CHES BAY THRU MID
FRI AFTN.
&&
.HYDROLOGY...
WITH RIVERS HIGHER THAN WHERE WE WERE A WEEK AGO...FLOOD CONDITIONS
PSBL TDA...HENCE FLD WTCH IN EFFECT. 1ST SMALL STREAM/AREAL
FLOODING...THEN LARGER CREEKS/RIVERS WL RISE... WITH SOME OF THE
TRIBUTARIES /SUCH AS SB POTOMAC...OPEQUON... MONOCACY/ LIKELY
REACHING FLOOD STAGE THIS AFTN/EVENING...FINALLY FLOWING INTO THE
MAINSTEM POTOMAC FRIDAY AND SATURDAY.
EXPECTED RAINFALL AMOUNTS IN THE 1 TO 3 INCH RANGE. HIGHEST AMTS
XPCTD IN THE I-95 CORRIDOR FM DC TO HAVRE DE GRACE...WITH SOME LOWER
AMOUNTS IN THE POTOMAC HIGHLANDS.
&&
.TIDES/COASTAL FLOODING...
HAVE UPGRADED TO A COASTAL FLOOD WARNING FOR THE WESTERN SHORE OF
THE CHESAPEAKE BAY AND ALONG THE TIDAL POTOMAC RIVER. REMAINDER OF
THE MORNING HIGH TIDE IS NOW EXPECTED TO HIT MODERATE CRITERIA
OVER THE UPPER/MIDDLE TIDAL POTOMAC...WITH THE NEXT HIGH TIDE THIS
AFTERNOON/EVENING ALSO NOW PROJECTED TO REACH MODERATE CRITERIA.
ANAMOLIES WILL BE 2 TO 3 FEET ABOVE NORMAL.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR DCZ001.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR DCZ001.
MD...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR MDZ003>007-009>011-
013-014-016>018-501-502.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR MDZ007-011-013-
014-016>018.
VA...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR VAZ025>031-036>040-
042-050>057-501>504.
COASTAL FLOOD WARNING UNTIL 3 AM EST FRIDAY FOR VAZ052>055-057.
WV...FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR WVZ050>053-055-
501>506.
MARINE...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 1 PM EST FRIDAY
FOR ANZ531>534-537>543.
GALE WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ531>534-
537>543.
SMALL CRAFT ADVISORY UNTIL 1 PM EST FRIDAY FOR ANZ530.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ535-536.
&&
PELOQUIN/BJL/WOODY!Hazardous weather outlook, Mar 10, 1:32 PM EST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
132 PM EST THU MAR 10 2011
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
132 PM EST THU MAR 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR
SPOTSYLVANIA...STAFFORD AND KING GEORGE COUNTIES. IF THUNDERSTORMS
HOLD TOGETHER...THIS MAY EVENTUALLY NEED TO BE EXPANDED INTO
SOUTHERN MARYLAND. SCATTERED THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS.
THERE IS ALSO THE POSSIBILITY OF AN ISOLATED TORNADO.
A COASTAL FLOOD WARNING IS IN EFFECT FOR AREAS ALONG THE TIDAL
POTOMAC RIVER AND WESTERN SIDE OF THE CHESAPEAKE BAY THROUGH
TONIGHT.
A FLOOD WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH THIS
EVENING. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/
FOR FURTHER DETAILS.
A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC RIVER AND
MUCH OF THE MARYLAND CHESAPEAKE BAY THROUGH THIS EVENING.
OTHERWISE...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS
THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE
BAY AND TIDAL POTOMAC RIVER THROUGH FRIDAY MIDDAY.
A COASTAL FLOOD ADVISORY COULD BE NECESSARY ON FRIDAY FOR AREAS
ADJACENT TO THE TIDAL POTOMAC RIVER AND CHESAPEAKE BAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER THIS AFTERNOON.
RAINFALL TOTALS ARE APPRECIATED TODAY.
MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-111000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
132 PM EST THU MAR 10 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FROM HIGHLAND
COUNTY VIRGINIA EAST THROUGH THE CENTRAL SHENANDOAH VALLEY AND
INTO PORTIONS OF THE NORTHERN VIRGINIA PIEDMONT. SCATTERED THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS. THERE IS ALSO THE POSSIBILITY OF AN ISOLATED
TORNADO.
A FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR THE OUTLOOK
AREA. PLEASE REFER TO THE LATEST HAZARD MESSAGE /WBCFFALWX/ FOR
FURTHER DETAILS.
ACCUMULATING SNOWFALL IS EXPECTED ACROSS THE WESTERN SLOPES OF
THE ALLEGHENY FRONT TONIGHT. A WINTER WEATHER ADVISORY MAY BE
NEEDED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
DEPENDING ON HOW MUCH RAINFALL IS RECEIVED TODAY...MAIN STEM
RIVER FLOODING ACROSS THE POTOMAC...SHENANDOAH...AND RAPPAHANNOCK
RIVERS IS POSSIBLE FRIDAY INTO SATURDAY.
ACCUMULATING SNOWFALL IS EXPECTED ACROSS THE WESTERN SLOPES OF THE
ALLEGHENY FRONT FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR SEVERE WEATHER THIS AFTERNOON.
RAINFALL TOTALS ARE APPRECIATED.
In the hours before
Special weather statement, Mar 10, 2:57 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
257 PM EST THU MAR 10 2011
VAZ025-036-037-102045-
NELSON VA-ALBEMARLE VA-AUGUSTA VA-
257 PM EST THU MAR 10 2011
...AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS TO AFFECT
NELSON...ALBEMARLE AND AUGUSTA COUNTIES...
AT 252 PM EST...DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND
ISOLATED THUNDERSTORMS LOCATED ABOUT 60 MILES SOUTH OF WAYNESBORO OR
ABOUT 30 MILES SOUTH OF LOVINGSTON...MOVING NORTH AROUND 35 MPH.
LOCATIONS IMPACTED INCLUDE PIEDMONT...TYE RIVER...PINEY RIVER...
GLADSTONE...FIVE FORKS...ROSELAND...MASSIES MILL...BRYANT...TYRO AND
SHIPMAN.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
IN ADDITION...THIS AREA OF SHOWERS AND ISOLATED THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. A FLASH FLOOD WARNING
REMAINS IN EFFECT.
&&
LAT...LON 3753 7886 3756 7892 3769 7899 3772 7907
3777 7908 3779 7917 3789 7915 3809 7949
3816 7945 3818 7951 3823 7941 3832 7937
3847 7922 3821 7875 3827 7865 3812 7821
3777 7849 3775 7863 3763 7873 3764 7882
TIME...MOT...LOC 1952Z 206DEG 30KT 3748 8001 3761 7965
3762 7937 3753 7899 3735 7888 3688 7875Flash Flood, Nelson
- When
- March 10, 3:15 PM EST to 5:00 PM EST
- Where
- Nelson County, 2 mi E of Tye River to 2.52 mi SSE of Arrington
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.650, -78.933
South Powells Island Road was closed due to high water.
Flash Flood, Culpeper
- When
- March 10, 6:15 PM EST to 7:15 PM EST
- Where
- Culpeper County, 1.68 mi SE of Norman to 1.74 mi SE of Norman
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.504, -78.047
Sperryville Pike at CL Jackson Drive was closed due to high water.
Flash Flood, Greene
- When
- March 10, 6:30 PM EST to 7:30 PM EST
- Where
- Greene County, 1.48 mi W of Quinque to 1.36 mi W of Quinque
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.250, -78.427
Flash flooding was reported on Lewis Drive.
Flash Flood, Culpeper
- When
- March 10, 6:30 PM EST to 7:30 PM EST
- Where
- Culpeper County, 1.12 mi WNW of Jeffersonton to 0.82 mi WNW of Jeffersonton
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.639, -77.918
Flash flooding was reported at the intersection of 802 and 621.
Flash Flood, Fauquier
- When
- March 10, 6:45 PM EST to 8:30 PM EST
- Where
- Fauquier County, 0.47 mi WSW of Marshall to 0.21 mi SW of Marshall
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 38.867, -77.858
Flash flooding was reported at Main Street.
Flash Flood, Prince William
- When
- March 10, 7:40 PM EST to 9:30 PM EST
- Where
- Prince William County, 1.48 mi ENE of Hickory Grove to 1.45 mi ENE of Hickory Grove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.912, -77.607
Little River Road near the Loudoun and Prince William County line was closed due to flash flooding.
Flash Flood, Prince William
- When
- March 10, 7:40 PM EST to 9:30 PM EST
- Where
- Prince William County, 0.66 mi NW of Aden to 0.6 mi NNW of Aden
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.657, -77.538
Aden Road at Fleetwood Drive was closed due to flash flooding.
Flash Flood, Prince William
- When
- March 10, 7:40 PM EST to 9:30 PM EST
- Where
- Prince William County, 0.42 mi WSW of Triangle to 0.34 mi WSW of Triangle
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.548, -77.337
The right turn lane from Jefferson Davis Road onto Joplin Highway was closed due to flash flooding.
Flash Flood, Prince William
- When
- March 10, 7:40 PM EST to 9:30 PM EST
- Where
- Prince William County, 0.83 mi E of Dumfries to 0.92 mi ESE of Dumfries
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.568, -77.315
Colonial Point Road at Possum Point Road was closed due to flash flooding.
Flash Flood, Fairfax
- When
- March 10, 9:00 PM EST to 9:30 PM EST
- Where
- Fairfax County, 0.22 mi SE of Merrifield to 0.57 mi ESE of Merrifield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.868, -77.227
The interstate 495 entrance ramp from eastbound Route 50 was closed due to flash flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Pennsylvania, March 10 to 14, 20111 death · 30 events
- Flooding in Pennsylvania, March 10 to 12, 2011$2.0 million · 11 events
- Winter Storm in Ohio, March 10 to 11, 2011$2.0 million · 8 events
- Damaging Winds in Virginia, March 10, 2011$1.1 million · 60 kt wind · 8 events
- Flooding in New Jersey, March 10 to 14, 2011$700,000 · 6 events
- Winter Storm in Pennsylvania, March 10 to 11, 2011$500,000 · 3 events
- Flash Flooding in Pennsylvania, March 10 to 11, 2011$200,000 · 4 events
- Tornadoes and Damaging Winds in Virginia, March 10, 2011$45,000 · EF1 · 11 events
- Flooding in Ohio, March 10 to 15, 2011$159,000 · 7 events
- Flooding in West Virginia, March 10 to 15, 2011$123,000 · 7 events
- High Wind and Strong Wind in Washington, March 10, 2011$130,000 · 52 kt wind · 3 events
- Damaging Winds in Virginia, March 10, 2011$62,000 · 53 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293384, 293386, 293387, 293388, 293389, 293390, 293391, 293392, 293393, 293395.